MAUDE Adverse Event Report: ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP303H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a head and facial skin tumor resection procedure on (b)(6) 2026 and suture was used.The patient came to the hospital for treatment due to a skin mass on the head and face.Following the doctor's advice, the patient underwent head surgery.During treatment, the doctor found that the problem of pulling off suture needle happened.The doctor immediately suspended the surgery, changed the suture, and comforted the patient.After treatment, the patient was treated and observed to be in good condition.After examination, the hospital believes that the occurrence of this malfunction is due to the loose connection point of the needle and suture, resulting in a deviation in the quality of the thread body.Although the malfunction did not cause any physical harm to the patient, it resulted in an extended surgical time and required the replacement of new suture to complete the suturing.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) attempts have been made to retrieve the device.If the device or further details are received at a later date a supplemental medwatch will be sent.C22 ¿ photo investigation.The following information was requested, but unavailable: received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.Were there any unexpected outcomes or complications resulting from the prolonged surgery time? how long, in minutes, did the surgery prolong? which tissue was being sutured when the event occurred? was additional dissection required in other organs/tissues other than the target tissue? was there any change in the patient¿s post-operative care due to the prolonged procedure? photo investigation summary this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows the needle separated from the suture, with a very small segment still attached to the needle.The needle was noted with marks that appears to be by surgical instrument.As the device was not returned, an analysis investigation could not be performed.Based on the photo review, the event reported is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.We value your assistance in providing us an opportunity to evaluate the reported event as all information reported to our company is critical to our continuous improvement efforts.Device history review a manufacturing record evaluation was performed for the finished device 1079de_vcp303h batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
COATED VICRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25250297
Report Number2210968-2026-05691
Device Sequence Number13417664
Product Code GAM
UDI-Device Identifier10705031052093
UDI-Public(01)10705031052093(17)300228(10)1079DE
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP303H
Device Lot Number1079DE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2026
Initial Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown